Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Kansas City, MO

May 11, 2014Atchison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2014, 1:04 AM CDT for Atchison County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 1:04 AM CDT (06:04 UTC)
Expired
May 11, 2014, 1:30 AM CDT
In force
26 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Atchison County, MO

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:09 AM CDTHAIL 0.88Fairfax, MONICKEL SIZED HAIL COVERED THE ROADS IN FAIRFAX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3432 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KEAX 110604
SVREAX
MOC005-110630-
/O.NEW.KEAX.SV.W.0112.140511T0604Z-140511T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 AM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...

* UNTIL 130 AM CDT

* AT 101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRFAX...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TARKIO.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 101 AND 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4057 9522 4048 9520 4037 9518 4036 9518
      4026 9541 4026 9546 4033 9555
TIME...MOT...LOC 0604Z 233DEG 31KT 4032 9538

HAIL...1.00IN
WIND...<50MPH

$$

MELL
3 follow-up statements
789 
WWUS53 KEAX 110620
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 AM CDT SUN MAY 11 2014

MOC005-110630-
/O.CON.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/
ATCHISON MO-
120 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ATCHISON COUNTY UNTIL 130 AM CDT...

AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TARKIO...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN ATCHISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4057 9522 4036 9518 4033 9534 4041 9543
      4035 9553
TIME...MOT...LOC 0620Z 233DEG 31KT 4040 9524

HAIL...1.00IN
WIND...<50MPH

$$

MELL
865 
WWUS53 KEAX 110621
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 AM CDT SUN MAY 11 2014

MOC005-110630-
/O.CON.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/
ATCHISON MO-
121 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ATCHISON COUNTY UNTIL 130 AM CDT...

AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TARKIO...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN ATCHISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4042 9543 4057 9522 4036 9518 4033 9534
TIME...MOT...LOC 0621Z 233DEG 31KT 4041 9523

HAIL...1.00IN
WIND...<50MPH

$$

MELL
090 
WWUS53 KEAX 110629
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 AM CDT SUN MAY 11 2014

MOC005-110639-
/O.CAN.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/
ATCHISON MO-
129 AM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4042 9543 4057 9522 4036 9518 4033 9534
TIME...MOT...LOC 0629Z 233DEG 31KT 4045 9516

$$

MELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:20 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 10, 11:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT Sat May 10 2014

.DISCUSSION...
Issued at 331 PM CDT SAT MAY 10 2014

Primary concern in the next several days will be severe storm
chances across the area. Ongoing convection will expand eastward
this afternoon and this evening, with additional redevelopment
possible in far eastern Kansas by early evening. MUCAPE in the
3000-4000 J/kg range and bulk shear around 50 kts will support
supercellular structures and very large hail. Storm bases are
currently around 5-6 kft, possibly also supporting damaging winds
but decreasing the tornado threat. A warm front currently stretching
southeast from Maryville through Marshall, MO will continue to lift
northeast, and may serve as the only focus for isolated tornado
potential this afternoon.

Storms will begin to weaken after dark as surface-based instability
decreases in the warm sector, and the warm front should lift into
IA. Any ongoing storms will begin to lift back to the north as the
low-level jet increases tonight, and could strengthen slightly
towards daybreak, but are not expected to become severe.

For Sunday, most daytime severe activity should focus along the warm
front in southern Iowa, far southeast Nebraska, and possibly
portions of northeast Kansas. These storms will very likely be
severe along the warm front, but should stay mainly north of the CWA
until the boundary starts pushing southeastward after 00z. The main
hazards should be damaging winds and perhaps some severe hail as the
storms make their southeastward push later in the evening, and the
most likely period for severe weather on Sunday for the majority of
the CWA should be between 8 PM - 2 AM along the cold frontal
boundary.

The boundary may still linger in the far southeastern CWA when it
re-fires on Monday afternoon, but the period for any strong to
severe storms will be rather brief. Afterward, a few post-frontal
showers may linger across central MO, but much quieter and cooler
conditions are expected.

Little to no change to the extended forecast period. The main story
for most of next week will be cooler temperatures and a few small
chances for light rain showers.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1119 PM CDT SAT MAY 10 2014

It's a fairly uncertain forecast for the next 6 to 9 hours.
Convection in southern Kansas is slowly drifting north and may impact
the terminals in the hours before sunrise. However, it appears the
better chances for thunderstorm activity will be well to the west of
the terminals late tonight as the low level jet and strong lift focus
in that area. For the day Sunday, the atmosphere looks to be capped
for the remainder of the forecast period before eroding after
midnight. But uncertainty remains high for this as well.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...CDB
Hazardous weather outlook, May 10, 9:35 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT SAT MAY 10 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-120245-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
935 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THE SEVERE THUNDERSTORM THREAT THIS EVENING HAS ENDED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT INTO EARLY
SUNDAY MORNING. SOME STORMS MAY BE STRONG.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT ACROSS THE ENTIRE
 OUTLOOK AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING
 WINDS AND LARGE HAIL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, May 10, 8:24 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          5 SW SLATER             39.17N 93.13W
05/10/2014                   SALINE             MO   TRAINED SPOTTER

            TREE LIMBS, DEBRIS, AND POWER LINES DOWN.

&&

MELL
Local storm report, May 10, 8:57 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 SW MAITLAND           40.19N 95.09W
05/10/2014  E0.75 INCH       HOLT               MO   PUBLIC

            DELAYED REPORT

0248 PM     HAIL             2 N GRAHAM              40.23N 95.04W
05/10/2014  E0.88 INCH       NODAWAY            MO   PUBLIC

            DELAYED REPORT

&&

LAFLIN
Local storm report, May 10, 8:58 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             7 NW BOONVILLE          39.04N 92.84W
05/10/2014  E1.00 INCH       HOWARD             MO   STORM CHASER

            HAIL 2 INCHES DEEP ON THE GROUND WITH FOG. NEAR
            BOONESBORO

&&
Local storm report, May 10, 9:38 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     4 NE MARSHALL           39.16N 93.15W
05/10/2014  M113 MPH         SALINE             MO   STORM CHASER

            MEASURED BY STORM CHASERS

&&
Local storm report, May 10, 10:21 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 SW MAITLAND           40.19N 95.09W
05/10/2014  E0.75 INCH       HOLT               MO   PUBLIC

            DELAYED REPORT

0248 PM     HAIL             2 N GRAHAM              40.23N 95.04W
05/10/2014  E0.88 INCH       NODAWAY            MO   PUBLIC

            DELAYED REPORT

0355 PM     HAIL             ALBANY                  40.25N 94.33W
05/10/2014  E1.75 INCH       GENTRY             MO   PUBLIC

0405 PM     HAIL             ALBANY                  40.25N 94.33W
05/10/2014  E1.25 INCH       GENTRY             MO   LAW ENFORCEMENT

0405 PM     HAIL             N ALBANY                40.25N 94.33W
05/10/2014  M1.25 INCH       GENTRY             MO   LAW ENFORCEMENT

            HALF DOLLAR TO QUARTER SIZE HAIL. SHERIFF REPORTING ON
            NORTHSIDE OF ALBANY.

0407 PM     HAIL             ALBANY                  40.25N 94.33W
05/10/2014  E0.88 INCH       GENTRY             MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.

0415 PM     HAIL             3 S SKIDMORE            40.24N 95.08W
05/10/2014  E1.75 INCH       HOLT               MO   PUBLIC

0420 PM     HAIL             3 E SMITHVILLE          39.38N 94.53W
05/10/2014  E0.88 INCH       CLAY               MO   TRAINED SPOTTER

0420 PM     HAIL             1 S GLADSTONE           39.20N 94.56W
05/10/2014  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

0423 PM     HAIL             4 WSW CLAYCOMO          39.17N 94.56W
05/10/2014  E1.25 INCH       CLAY               MO   PUBLIC

            REPORT VIA SOCIAL MEDIA. TIME ESTIMATED.

0424 PM     HAIL             3 E SMITHVILLE          39.38N 94.52W
05/10/2014  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

0425 PM     HAIL             5 W BETHANY             40.27N 94.12W
05/10/2014  M1.75 INCH       HARRISON           MO   TRAINED SPOTTER

            GOLF BALL TO DIME SIZE HAIL, HEAVY RAIN.

0427 PM     HAIL             BETHANY                 40.27N 94.03W
05/10/2014  E1.00 INCH       HARRISON           MO   TRAINED SPOTTER

0427 PM     HAIL             GLADSTONE               39.21N 94.56W
05/10/2014  E1.75 INCH       CLAY               MO   PUBLIC

0429 PM     HAIL             GLADSTONE               39.20N 94.56W
05/10/2014  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

0430 PM     HAIL             1 NW KEARNEY            39.37N 94.37W
05/10/2014  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

0435 PM     HAIL             1 N GLADSTONE           39.22N 94.56W
05/10/2014  E2.00 INCH       CLAY               MO   PUBLIC

            REPORTED VIA SOCIAL MEDIA. DELAYED REPORT.

0435 PM     HAIL             2 NNW GLADSTONE         39.25N 94.58W
05/10/2014  E2.50 INCH       CLAY               MO   PUBLIC

0436 PM     HAIL             HOLT                    39.45N 94.34W
05/10/2014  E1.25 INCH       CLAY               MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.

0438 PM     HAIL             LIBERTY                 39.25N 94.42W
05/10/2014  E1.25 INCH       CLAY               MO   TRAINED SPOTTER

0438 PM     HAIL             3 S BETHANY             40.22N 94.03W
05/10/2014  E1.00 INCH       HARRISON           MO   PUBLIC

0440 PM     HAIL             LIBERTY                 39.25N 94.42W
05/10/2014  M1.50 INCH       CLAY               MO   NWS EMPLOYEE

0442 PM     HAIL             1 N LIBERTY             39.26N 94.42W
05/10/2014  E0.88 INCH       CLAY               MO   PUBLIC

0442 PM     HAIL             2 W LIBERTY             39.25N 94.46W
05/10/2014  E1.75 INCH       CLAY               MO   TRAINED SPOTTER

0443 PM     HAIL             BETHANY                 40.27N 94.03W
05/10/2014  E1.75 INCH       HARRISON           MO   TRAINED SPOTTER

0445 PM     HAIL             SMITHVILLE              39.39N 94.58W
05/10/2014  E1.00 INCH       CLAY               MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.

0449 PM     HAIL             4 WNW TRENTON           40.10N 93.69W
05/10/2014  E1.75 INCH       GRUNDY             MO   EMERGENCY MNGR

0449 PM     HAIL             BETHANY                 40.27N 94.03W
05/10/2014  E2.00 INCH       HARRISON           MO   EMERGENCY MNGR

0452 PM     HAIL             LANCASTER KS            39.57N 95.30W
05/10/2014  E1.00 INCH       ATCHISON           KS   PUBLIC

0457 PM     HAIL             CONCEPTION              40.25N 94.68W
05/10/2014  E1.75 INCH       NODAWAY            MO   TRAINED SPOTTER

0500 PM     HAIL             ATCHISON                39.56N 95.12W
05/10/2014  E0.75 INCH       ATCHISON           KS   PUBLIC

            SIZED ESTIMATED VIA SOCIAL MEDIA. DELAYED REPORT.

0500 PM     HAIL             2 NW MISSOURI CITY      39.26N 94.31W
05/10/2014  E1.50 INCH       CLAY               MO   TRAINED SPOTTER

            DIME TO PING PONG BALL SIZED HAIL.

0500 PM     HAIL             LIBERTY                 39.25N 94.42W
05/10/2014  M2.00 INCH       CLAY               MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.

0505 PM     HAIL             3 W ATCHISON            39.56N 95.19W
05/10/2014  E1.25 INCH       ATCHISON           KS   NWS EMPLOYEE

0510 PM     HAIL             5 S GALT                40.05N 93.39W
05/10/2014  E2.00 INCH       GRUNDY             MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.

0510 PM     HAIL             3 W TRENTON             40.08N 93.66W
05/10/2014  E4.25 INCH       GRUNDY             MO   EMERGENCY MNGR

            REPORTED NEAR CROWDER STATE PARK. POWER LINES ALSO
            REPORTED DOWN IN WEST TRENTON AT 515PM.

0513 PM     HAIL             BRIMSON                 40.14N 93.74W
05/10/2014  E2.00 INCH       GRUNDY             MO   EMERGENCY MNGR

0516 PM     TORNADO          2 N SIBLEY              39.21N 94.20W
05/10/2014                   RAY                MO   BROADCAST MEDIA

            CONFIRMED ON LOCAL TELEVISION FOOTAGE

0517 PM     HAIL             3 W TRENTON             40.08N 93.66W
05/10/2014  E2.75 INCH       GRUNDY             MO   EMERGENCY MNGR

0518 PM     HAIL             3 W ATCHISON            39.56N 95.19W
05/10/2014  E2.00 INCH       ATCHISON           KS   NWS EMPLOYEE

0520 PM     HAIL             TRENTON                 40.08N 93.60W
05/10/2014  E2.50 INCH       GRUNDY             MO   EMERGENCY MNGR

0524 PM     HAIL             NW TRENTON              40.08N 93.60W
05/10/2014  E2.75 INCH       GRUNDY             MO   EMERGENCY MNGR

0531 PM     TORNADO          ORRICK                  39.21N 94.13W
05/10/2014                   RAY                MO   LAW ENFORCEMENT

            TORNADO DAMAGE REPORTED. ACCESS TO ORRICK IS BLOCKED.

0532 PM     TORNADO          1 W ORRICK              39.21N 94.14W
05/10/2014                   RAY                MO   BROADCAST MEDIA

            TORNADO STILL ONGOING VIA BROADCAST MEDIA HELICOPTER
            VIDEO FOOTAGE.

0535 PM     HAIL             1 W GALLATIN            39.91N 93.98W
05/10/2014  E1.75 INCH       DAVIESS            MO   TRAINED SPOTTER

0535 PM     HAIL             1 E GALLATIN            39.91N 93.95W
05/10/2014  E1.50 INCH       DAVIESS            MO   TRAINED SPOTTER

0546 PM     HAIL             2 E LAREDO              40.03N 93.41W
05/10/2014  E1.50 INCH       GRUNDY             MO   TRAINED SPOTTER

0551 PM     HAIL             1 S RICHMOND            39.26N 93.97W
05/10/2014  E1.75 INCH       RAY                MO   PUBLIC

0555 PM     HAIL             2 E LAREDO              40.03N 93.41W
05/10/2014  E1.75 INCH       GRUNDY             MO   PUBLIC

0559 PM     HAIL             3 S BROWNING            39.99N 93.16W
05/10/2014  E1.75 INCH       LINN               MO   PUBLIC

            BREAKING WINDOWS

0606 PM     TORNADO          2 N LEXINGTON           39.21N 93.87W
05/10/2014                   RAY                MO   STORM CHASER

            CONFIRMED BY STORM CHASER

0606 PM     TSTM WND GST     DEARBORN                39.52N 94.77W
05/10/2014  E60.00 MPH       PLATTE             MO   PUBLIC

            ESTIMATED 50 TO 60 MPH

0620 PM     HAIL             4 SE BRAYMER            39.55N 93.74W
05/10/2014  E1.00 INCH       CARROLL            MO   PUBLIC

0620 PM     FUNNEL CLOUD     CONCORDIA               38.99N 93.57W
05/10/2014                   LAFAYETTE          MO   NWS EMPLOYEE

            TWO FUNNEL CLOUDS REPORTED ON I-70 IN CONCORDIA.

0627 PM     HAIL             TRENTON                 40.08N 93.62W
05/10/2014  E0.75 INCH       GRUNDY             MO   EMERGENCY MNGR

0630 PM     TSTM WND GST     4 N CALLAO              39.82N 92.62W
05/10/2014  M58.80 MPH       MACON              MO   EMERGENCY MNGR

            WIND GUST MEASURED FROM INSTRUMENTATION.

0638 PM     HAIL             ETHEL                   39.89N 92.74W
05/10/2014  E1.00 INCH       MACON              MO   TRAINED SPOTTER

0648 PM     HAIL             3 W WAVERLY             39.21N 93.58W
05/10/2014  E1.00 INCH       LAFAYETTE          MO   TRAINED SPOTTER

0650 PM     HAIL             7 N CALLAO              39.86N 92.62W
05/10/2014  E0.50 INCH       MACON              MO   TRAINED SPOTTER

0654 PM     HAIL             WAVERLY                 39.59N 89.95W
05/10/2014  E1.00 INCH       MORGAN             IL   NWS EMPLOYEE

            OFF AND ON QUARTER-SIZED HAIL OVER THE LAST TWENTY
            MINUTES REPORTED.

0655 PM     HAIL             3 S MACON               39.70N 92.47W
05/10/2014  E1.25 INCH       MACON              MO   TRAINED SPOTTER

0700 PM     HAIL             3 SSE ANABEL            39.71N 92.33W
05/10/2014  E2.25 INCH       MACON              MO   EMERGENCY MNGR

            DELAYED REPORT

0700 PM     TSTM WND DMG     3 SSE ANABEL            39.71N 92.33W
05/10/2014                   MACON              MO   EMERGENCY MNGR

            SHINGLES OFF ROOF AND A FEW TREES DOWN...POSSIBLE TORNADO
            DAMAGE

0715 PM     TSTM WND GST     4 SE CUMMINGS           39.43N 95.20W
05/10/2014  E70.00 MPH       ATCHISON           KS   LAW ENFORCEMENT

            REPORT PASSED ON TO LAW ENFORCEMENT BY A STORM SPOTTER.

0722 PM     TSTM WND GST     4 W LEAVENWORTH         39.31N 95.00W
05/10/2014  E65.00 MPH       LEAVENWORTH        KS   EMERGENCY MNGR

            BLOWN TRANSFORMER.

0722 PM     HAIL             4 W LEAVENWORTH         39.31N 95.00W
05/10/2014  E0.88 INCH       LEAVENWORTH        KS   PUBLIC

0726 PM     TORNADO          E MARSHALL              39.12N 93.20W
05/10/2014                   SALINE             MO   LAW ENFORCEMENT

            TORNADO REPORTED BY LAW ENFORCEMENT NEAR THE INTERSECTION
            OF HWY 65 AND HWY 240. REPORTED ON GROUND FOR 30 SECONDS.
            100FT WIDE.

0730 PM     TSTM WND DMG     LEAVENWORTH             39.31N 94.92W
05/10/2014                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREE DOWN NEAR 10TH AND SPRUCE CITY.

0736 PM     TSTM WND GST     4 NE MARSHALL           39.16N 93.15W
05/10/2014  M113 MPH         SALINE             MO   STORM CHASER

            MEASURED BY STORM CHASERS

0739 PM     TORNADO          4 ENE MARSHALL          39.14N 93.13W
05/10/2014                   SALINE             MO   STORM CHASER

            RAIN WRAPPED TORNADO STILL REPORTED ON GROUND.

0740 PM     TSTM WND DMG     5 E MARSHALL            39.12N 93.11W
05/10/2014                   SALINE             MO   STORM CHASER

            ROOF DAMAGE..SHINGLES OFF...AND MULTIPLE LARGE TREES DOWN
            OR UPROOTED

0743 PM     TSTM WND DMG     4 NE MARSHALL           39.16N 93.15W
05/10/2014                   SALINE             MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER LINES DOWN ALONG HWY 240
            BETWEEN MARSHALL AND SLATER

0753 PM     TSTM WND GST     3 NE DEARBORN           39.56N 94.73W
05/10/2014  E60.00 MPH       BUCHANAN           MO   TRAINED SPOTTER

            ESTIMATED 50-60 MPH WIND GUST. ALSO PEA TO DIME SIZED
            HAIL.

0800 PM     TORNADO          5 SW SLATER             39.17N 93.13W
05/10/2014                   SALINE             MO   TRAINED SPOTTER

            TREE LIMBS, DEBRIS, AND POWER LINES DOWN.

0807 PM     TSTM WND GST     STEWARTSVILLE           39.75N 94.50W
05/10/2014  E50.00 MPH       DEKALB             MO   EMERGENCY MNGR

0815 PM     HAIL             7 NW BOONVILLE          39.04N 92.84W
05/10/2014  E1.00 INCH       HOWARD             MO   STORM CHASER

            HAIL 2 INCHES DEEP ON THE GROUND WITH FOG. NEAR
            BOONESBORO

&&

SBLAIR
Special weather statement, May 11, 12:56 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT SUN MAY 11 2014

MOZ001-011-110630-
ATCHISON MO-HOLT MO-
1256 AM CDT SUN MAY 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 130 AM CDT...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CRAIG...OR 14 MILES
SOUTHWEST OF TARKIO...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRFAX.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 93 AND 103.

LAT...LON 4044 9530 4026 9520 4017 9547 4019 9549
      4022 9547 4024 9549 4024 9552 4025 9555
      4026 9556 4028 9556
TIME...MOT...LOC 0556Z 233DEG 31KT 4028 9545

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:13 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline47 min
May 10, 7:17 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, Platte43 min
May 10, 7:28 PM CDTTornado WarningEAXChariton, Howard, Saline32 min
May 10, 7:51 PM CDTTornado WarningEAXCooper, Howard, Saline24 min
May 10, 7:55 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Platte50 min
May 10, 8:10 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline65 min
May 10, 8:38 PM CDTSevere Thunderstorm WarningEAXCooper, Howard22 min
May 11, 12:56 AM CDTSpecial Weather StatementEAXAtchison34 min
May 11, 8:16 AM CDTSpecial Weather StatementEAXAtchison29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.